Alert archive / Washington / Red Flag Warnings in 2025
Red Flag Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jun 17, 2025, 11:52 AM PDT for 7 counties in Washington. It took effect at Jun 18, 2025, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2025, 11:52 AM PDT (18:52 UTC)
- In effect from
- Jun 18, 2025, 2:00 PM PDT
- Expired
- Jun 18, 2025, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Columbia County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 115 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 6.9 hours before the alert went out and 402 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105 WWUS86 KOTX 171852 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1152 AM PDT Tue Jun 17 2025 ...DRY AND WINDY WEDNESDAY... .Dry, warm, and windy weather will develop for portions of central and southeastern Washington Wednesday afternoon and early evening. WAZ705>707-709-180300- /O.UPG.KOTX.FW.A.0001.250618T2100Z-250619T0300Z/ /O.NEW.KOTX.FW.W.0005.250618T2100Z-250619T0300Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Lower Palouse - Snake River (Zone 709)- 1152 AM PDT Tue Jun 17 2025 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 705, 706, 707, AND 709... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 8 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area: Foothills of Central Washington Cascades, Waterville Plateau, Western Columbia Basin, and Lower Palouse -Snake River. * Winds: West 15 to 20 mph with gusts up to 35 mph. * Relative Humidities: 15 to 25 percent. * Impacts: Risk of new or existing fires spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
260 WWUS86 KOTX 180253 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 753 PM PDT Tue Jun 17 2025 ...DRY AND WINDY WEDNESDAY... .Dry, warm, and windy weather will develop for portions of central and southeastern Washington Wednesday afternoon and early evening. WAZ705>707-709-181300- /O.CON.KOTX.FW.W.0005.250618T2100Z-250619T0300Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Lower Palouse - Snake River (Zone 709)- 753 PM PDT Tue Jun 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 705, 706, 707, AND 709... * Affected Area: Foothills of Central Washington Cascades (Zone 705), Waterville Plateau (Zone 706), Western Columbia Basin (Zone 707) and Lower Palouse -Snake River (Zone 709). * Winds: West 15 to 20 mph with gusts up to 35 mph. * Relative Humidities: 15 to 25 percent. * Impacts: Risk of new or existing fires spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
145 WWUS86 KOTX 181240 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 540 AM PDT Wed Jun 18 2025 ...DRY AND WINDY WEDNESDAY... .Dry, warm, and windy weather will develop for portions of central and southeastern Washington Wednesday afternoon and early evening. WAZ705>707-709-190300- /O.CON.KOTX.FW.W.0005.250618T2100Z-250619T0300Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Lower Palouse - Snake River (Zone 709)- 540 AM PDT Wed Jun 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 705, 706, 707, AND 709... * Affected Area: Foothills of Central Washington Cascades (Zone 705), Waterville Plateau (Zone 706), Western Columbia Basin (Zone 707) and Lower Palouse -Snake River (Zone 709). * Winds: West 15 to 25 mph with gusts up to 35 mph. * Relative Humidities: 17 to 24 percent. * Impacts: Risk of new or existing fires spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
355 WWUS86 KOTX 190240 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 740 PM PDT Wed Jun 18 2025 WAZ705>707-709-190345- /O.EXP.KOTX.FW.W.0005.000000T0000Z-250619T0300Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Lower Palouse - Snake River (Zone 709)- 740 PM PDT Wed Jun 18 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 705, 706, 707, AND 709... Dry and breezy conditions will continue into the evening. However relative humidity will increase above critical levels and thus the Red Flag Warning will be allowed to expire at 8 PM PDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 17, 10:43 AM PDT, 1 hour 9 minutes earlier. Its key messages:
- Elevated to critical fire weather conditions Wednesday afternoon and evening.
- Cooler with increasing precipitation chances Friday through the weekend.
Area forecast discussion, Jun 17, 10:43 AM PDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1043 AM PDT Tue Jun 17 2025
.KEY MESSAGES...
- Elevated to critical fire weather conditions Wednesday
afternoon and evening.
- Cooler with increasing precipitation chances Friday through
the weekend.
&&
.SYNOPSIS...
Warmer temperatures to start off the week with an increasing
risk for elevated fire weather conditions from gusty winds and
dry conditions through the middle of this week. Cooler
temperatures and chances for showers increase late week into
next weekend.
&&
.DISCUSSION...
Tuesday through Thursday: A weak ridging pattern over the Inland
Northwest will keep temperatures in the 80s for most of the region
through Thursday. A shortwave trough will eject from a larger closed
low situated in the Gulf of Alaska on Wednesday, sending a cold
front into WA and increasing the pressure gradient across the
Cascades. This will bring wind gusts of 30 to 40 mph through the
Cascade gaps and into the western Columbia Basin. With dry and warm
conditions still in place, gusty winds will elevate fire weather
concerns, enabling rapid spread of new and existing fires. A few
areas of higher terrain including the Cascades and northern
mountains of WA and ID have a low chance (20%) of seeing light rain
with this shortwave, but overall it doesn't look to bring much
moisture. A Fire Weather Watch has been issued for the lee of the
Cascades and the western Columbia Basin for Wednesday afternoon and
evening due to the gusty winds and low relative humidity values
anticipated.
Friday through Sunday: Models are in strong agreement on the closed
low in the Gulf of Alaska dropping down into the Pacific Northwest
heading into the weekend and bringing with it increased precip
chances and a notable drop in temperatures. By Saturday highs will
be in the 60s regionwide - 10 to 15 degrees below average for this
time of year. As far as precip, northern WA, far eastern WA, and the
ID panhandle are looking at an 80+ percent chance of a wetting rain
(greater than 0.1 inches). The lee of the Cascades and the Columbia
Basin have a 40 percent chance of 0.1 inches. Over the Cascades,
snow levels will drop to 5000 feet, making for a chilly weekend for
any outdoor enthusiasts adventuring in the backcountry. /Fewkes
&&
.AVIATION...
18Z TAFS: VFR conditions will prevail. Some afternoon
breeziness with gusts up to 20 mph from KGEG to KEAT. Otherwise,
mainly high clouds over the area.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for VFR conditions.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard
&&
.FIRE WEATHER...
For Wednesday afternoon and evening, a Fire Weather Watch has
been issued for zones 705, 706, and 707. A stronger push of
winds will bring another possible period of critical fire
weather conditions. Models show the cross- Cascade pressure
gradient Wednesday afternoon up to +10mb with a 80-100% chance
for wind gusts greater than 30 mph and a 40-70% chance for wind
gusts greater than 40 mph. Forecasted RHs (18-25%) are marginal,
but higher confidence for stronger winds justified the watch
issuance. Wind gusts of this nature will also be possible in the
foothills of the Blue Mountains in fire zone 709.
&&
.Preliminary Point Temps/PoPs...
Spokane 80 52 80 49 78 50 / 0 0 0 0 0 0
Coeur d'Alene 80 51 80 50 77 50 / 0 0 0 0 0 0
Pullman 77 47 78 44 73 46 / 0 0 0 0 0 0
Lewiston 87 56 88 55 82 55 / 0 0 0 0 0 10
Colville 80 43 79 41 78 43 / 0 0 10 10 0 0
Sandpoint 79 48 80 48 79 47 / 0 0 0 10 0 0
Kellogg 77 55 78 52 75 53 / 0 0 0 0 0 0
Moses Lake 86 52 85 49 81 51 / 0 0 0 0 0 0
Wenatchee 85 58 81 53 81 56 / 0 0 0 0 0 0
Omak 85 51 82 46 80 51 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for Foothills of Central Washington Cascades
(Zone 705)-Lower Palouse -Snake River (Zone 709)-
Waterville Plateau (Zone 706)-Western Columbia Basin
(Zone 707).
ID...None.
&&Nearby
Red Flag Warnings in Washington, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.